NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 30, 3:50 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 30, 3:50 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
450 PM CDT Fri Aug 30 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 152 PM CDT Fri Aug 30 2024
WV imagery this afternoon shows the upper trough ejecting into
Hudson Bay, and trailing southwest through central New Mexico. At
the surface, a cold front lies to the north, and will intrude upon
the area later this afternoon. The front is naturally weak for
this time of year, and difficult to discern, but the latest NAM12
puts fropa at KMAF at ~ 20Z. Daytime heating seems to have slowed
the front, but highs should nevertheless come in right around
normal, if not a degree or so below.
Rain chances are still set to generally increase invof the front
this afternoon into tonight, assisted by large-scale ascent of the
approaching trough. 12Z RAOB came in w/a pwat of 1.63"...above
the climatological mean of 1.17", but below the max of 1.75". NASA
SPoRT indicates soils have moistened up over parts of Southeast
New Mexico and the northwest Permian Basin, as well as along the
Pecos River in West Texas. W/the rest of the CWA still very dry,
we can't really justify a flood watch attm. Overnight, the cold
front should shave a couple of degrees off this morning's lows,
but they'll still remain above normal.
Saturday, the trough arrives, while the front should be somewhere
down along or south of the I-10 corridor. This portends a cool
and wet day, with highs forecast to be ~ 5-7 F below normal. Best
chances of convection look to be from the Marfa Plateau/Davis
Mountains through the southern Permian Basin. Depending on who
gets what and where this afternoon and tonight, a flood watch may
issued.
Saturday night, lows will remain above normal, but should be a
degree or so cooler than tonight's. Rain chances will drop off as
the trough moves east, but will still be best in the south invof
the old frontal boundary.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 152 PM CDT Fri Aug 30 2024
The cooler and rainier pattern continues this weekend into next
week, with a warming and drying trend later next week. Before
then, following a reinforcing cold front later Saturday, the area
will reside on the southeastern periphery of an upper high over
the central Rocky Mountains. This will occur as a weak upper
low/trough remains nearly stationary over northern Mexico. These
nearby features will provide large-scale ascent and mid-level
moisture that will combine with humid easterly upslope flow and
destabilization from daytime heating to lead to continued shower
and storm chances. Below average high temperatures will be a
result of not only increased clouds and rain limiting daytime
heating, but also troughing over the northern CONUS/Canadian
Prairies and surface high pressure over the Canadian Prairie
Provinces/Plains/Great Lakes suppressing ridging over the central
CONUS. Each day, widespread showers and storms capable of
generating strong winds, blowing dust, brief downpours, and
possibly hail are expected, but due to low shear, we are not
expecting any widespread severe weather.
High temperatures Sunday into Tuesday will be in the 70s and 80s
in higher elevations, 80s elsewhere, and 90s and above limited to
right along the Rio Grande. Monday is still on track to be the
coolest day of the long term with highs 10 to 15 degrees below
normal for early September and struggling to reach the 80s for
most of the area aside from Terrell County into the Big Bend, as
grids show the greatest cloud cover and rain chances over the area
compared to all other days in the long term. Highest PoPs are
currently indicated over the Davis Mountains and south of
Midland/Odessa, with PoPs indicating scattered rather than
isolated showers and storms Sunday and Monday. PoPs have increased
over the past few runs of the NBM. At least a few tenths of an
inch of rain are expected from these scattered to numerous showers
and storms, which will help alleviate drought conditions some
across the area. NBM runs as well as LREF TLE-NH Grand Ensemble
and clusters show consistent rain totals of at least 1 to 2 inches
across the area by the middle of next week, with highest totals
above 2.5 inches over the Davis Mountains and Lower Trans Pecos
into Stockton Plateau, and lowest totals closer to three quarters
of an inch west and southwest of the Davis Mountains. We will
continue to monitor how location and extent of PoPs and forecast
rain totals evolve. With continued lower high temperatures, lows
also continue to fall into the 60s for most, with 50s over higher
elevations and northern Lea County, and 70s limited to the
southeasternmost Permian Basin and Terrell County into the Big
Bend. Decreasing cloud cover Tuesday into next Friday sets up a
warming trend, with 90s and above returning for portions of the
eastern Permian Basin by Wednesday onward and regions of 90s and
above expanding from near the Rio Grande to up along the Pecos
River into the Upper Trans Pecos with each day thereafter.
However, despite this warming trend, highs will still be slightly
below normal to just around average for early September. Lows
remain slightly milder than average and still fall into the 60s
for the most part, but continued humid easterly surface flow will
keep dew point temperatures in the 50s and 60s both during the day
and overnight.
&&
.AVIATION...
(00Z TAFS)
Issued at 445 PM CDT Fri Aug 30 2024
Area radars show convection has been steadily developing over the
past few hours as the front moves through and diurnal
destabilization occurs. Hi-res models are not handling this well,
but this activity should decrease w/loss of daytime heating. For
now, convection is only affecting KMAF and KFST. Post-frontal
northerly flow will continue through the end of the forecast
period. Latest NBM develops MVFR stratus most terminals for a few
hours Saturday morning, before skies scatter out during the
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 88 69 86 / 60 70 40 60
Carlsbad 66 83 65 81 / 80 60 40 50
Dryden 72 90 72 87 / 50 70 50 80
Fort Stockton 68 84 68 82 / 70 80 60 80
Guadalupe Pass 61 76 62 72 / 50 50 40 60
Hobbs 65 83 63 82 / 70 60 30 50
Marfa 63 80 63 77 / 50 70 50 90
Midland Intl Airport 69 84 68 83 / 60 70 50 60
Odessa 70 84 69 83 / 70 80 50 60
Wink 69 85 68 85 / 70 70 50 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...44
LONG TERM....94
AVIATION...44
Hazardous weather outlook, Aug 30, 1:00 PM CST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 PM CDT Fri Aug 30 2024
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-311900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 PM CDT Fri Aug 30 2024 /100 PM MDT Fri Aug 30 2024/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland